Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.

  • My cat has recently (two months ago) started prednisolone due to inflamed bowels. We are currently dialing back her dosages to get to the lowest effective dose. I noticed she’s been overgrooming on her legs, and bald spots are forming. Is this a side effect of prednisolone? (She’s an indoor cat, and I haven’t seen any fleas, also she never did this before she started the drug)

    Hi Jessica,
    I recommend that you take her into see a veterinarian. Prednisolone can sometimes cause hair loss in cats and is not usually seen with over-grooming. There can be other causes for this including fleas, skin mites, infection, or an underlying metabolic issue. Your vet can talk to you more about the cause of the symptoms and the treatment that she needs after they have examined her.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Behavior